Alert archive / Michigan / River Flood Warnings in 2017
River Flood Warning 12, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Apr 20, 2017, 10:17 AM CDT for Menominee County, Michigan; Marinette County, Wisconsin. It took effect at Apr 22, 2017, 4:00 AM CDT. It was in force for 69 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2017, 10:17 AM CDT (15:17 UTC)
- In effect from
- Apr 22, 2017, 4:00 AM CDT
- Expired
- Apr 25, 2017, 1:00 AM CDT
- In force
- 69 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Menominee County, MI, Marinette County, WI
The radar
The Green Bay radar (KGRB), 88 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Menominee River near McAllister (MCAW3).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04067500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
851
WGUS43 KGRB 201517
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1017 AM CDT Thu Apr 20 2017
...The National Weather Service in Green Bay has issued a Flood
Warning for the following rivers in Wisconsin...Michigan...
Yellow River at Babcock affecting Wood County
Menominee River near McAllister affecting Marinette and Menominee
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
WIC141-210617-
/O.NEW.KGRB.FL.W.0011.170421T0430Z-170422T1516Z/
/BBCW3.1.ER.170421T0430Z.170421T1200Z.170421T2116Z.NO/
1017 AM CDT Thu Apr 20 2017
The National Weather Service in Green Bay has issued a
* Flood Warning For
the Yellow River at Babcock.
* At 8:30 AM Thursday the stage was 5.3 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise
to near 14.0 feet by tomorrow morning. The river will fall below
flood stage by tomorrow afternoon.
* At 14.0 feet, Widespread flooding is occurring in wooded lowland
and agricultural areas.
&&
LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019
$$
WIC075-MIC109-210616-
/O.NEW.KGRB.FL.W.0012.170422T0900Z-170425T0600Z/
/MCAW3.1.ER.170422T0900Z.170423T0000Z.170424T1200Z.NO/
1017 AM CDT Thu Apr 20 2017
The National Weather Service in Green Bay has issued a
* Flood Warning For
the Menominee River near McAllister.
* At 8:15 AM Thursday the stage was 13.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Saturday morning and continue
to rise to near 15.4 feet by Saturday evening. The river will fall
below flood stage by Monday morning.
* At 15.0 feet, Water covers the boat docks near the river gage and
there is extensive flooding of wooded lowland.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$4 follow-up statements
928
WGUS83 KGRB 210219
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
919 PM CDT Thu Apr 20 2017
...The Flood Warning continues for the following rivers in
Wisconsin...Michigan...
Menominee River near McAllister affecting Marinette and Menominee
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC075-MIC109-211719-
/O.EXT.KGRB.FL.W.0012.170422T0600Z-170425T1200Z/
/MCAW3.1.ER.170422T0600Z.170423T0000Z.170424T1800Z.NO/
919 PM CDT Thu Apr 20 2017
The Flood Warning continues for
The Menominee River near McAllister.
* At 7:15 PM Thursday the stage was 13.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early Saturday morning and
continue to rise to near 15.5 feet by Saturday evening. The river
will fall below flood stage next Monday.
* At 15.0 feet, Water covers the boat docks near the river gage and
there is extensive flooding of wooded lowland.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$937
WGUS83 KGRB 211604
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1104 AM CDT Fri Apr 21 2017
...The Flood Warning continues for the following rivers in
Wisconsin...Michigan...
Yellow River at Babcock affecting Wood County
Menominee River near McAllister affecting Marinette and Menominee
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC141-220704-
/O.EXT.KGRB.FL.W.0011.000000T0000Z-170422T1056Z/
/BBCW3.1.ER.170420T2200Z.170421T0415Z.170421T1656Z.NO/
1104 AM CDT Fri Apr 21 2017
The Flood Warning continues for
The Yellow River at Babcock.
* At 10:15 AM Friday the stage was 12.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* Forecast...the river will continue to fall to below flood stage by
late this morning.
* At 12.0 feet, Flooding is confined mainly to agricultural...wooded
low land and marshes.
&&
LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019
$$
WIC075-MIC109-220704-
/O.EXT.KGRB.FL.W.0012.170422T1800Z-170424T0000Z/
/MCAW3.1.ER.170422T1800Z.170422T1800Z.170423T0600Z.NO/
1104 AM CDT Fri Apr 21 2017
The Flood Warning continues for
The Menominee River near McAllister.
* At 10:15 AM Friday the stage was 13.9 feet.
* Flood stage is 15.0 feet.
* Forecast...the river is expected to rise near flood stage tomorrow
early afternoon.
* At 15.0 feet, Water covers the boat docks near the river gage and
there is extensive flooding of wooded lowland.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$968
WGUS83 KGRB 220222
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
922 PM CDT Fri Apr 21 2017
...The Flood Warning continues for the following rivers in
Wisconsin...Michigan...
Menominee River near McAllister affecting Marinette and Menominee
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC075-MIC109-221722-
/O.CON.KGRB.FL.W.0012.170422T1800Z-170424T0000Z/
/MCAW3.1.ER.170422T1800Z.170422T1800Z.170423T0600Z.NO/
922 PM CDT Fri Apr 21 2017
The Flood Warning continues for
The Menominee River near McAllister.
* At 7:15 PM Friday the stage was 14.2 feet.
* Flood stage is 15.0 feet.
* Forecast...the river is expected to rise near flood stage early
Saturday afternoon.
* At 15.0 feet, Water covers the boat docks near the river gage and
there is extensive flooding of wooded lowland.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$721
WGUS83 KGRB 221354
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
854 AM CDT Sat Apr 22 2017
...The Flood Warning is cancelled for the following rivers in
Wisconsin...Michigan...
Menominee River near McAllister AFFECTING Marinette and Menominee
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC075-MIC109-221424-
/O.CAN.KGRB.FL.W.0012.000000T0000Z-170424T0000Z/
/MCAW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
854 AM CDT Sat Apr 22 2017
The Flood Warning is cancelled for
The Menominee River near McAllister.
* At 7:15 AM Saturday the stage was 14.6 feet.
* Flood stage is 15.0 feet.
* Forecast...the river will crest below flood stage at 14.8 feet this
evening.
* At 15.0 feet, Water covers the boat docks near the river gage and
there is extensive flooding of wooded lowland.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 20, 6:04 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Apr 20, 6:04 AM CDT, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 604 AM CDT Thu Apr 20 2017 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Friday Issued at 451 AM CDT Thu Apr 20 2017 Moderate to heavy rain continues to slowly pull out of the region early this morning as a low pressure system lifts northeast through the western Great Lakes region. After the rain ends the region should end up with a solid 1 to 1.5 inches of rainfall. As this rain works its way through the area tributaries there could be some flooding concerns as many rivers are within 2 feet of flood stage. Once this initial band of moderate to heavy rain exits to the east, additional showers are expected through the day as the mid level trof, seen on water vapor imagery over the upper Mississippi Valley, slowly tracks east through the western Great Lakes today. Rain chances will slowly end from south to north as drier air sneaks its way in from the west which can be seen on the mid and low level GOES-16 Water Vapor imagery channels over southern Minnesota. Precipitation chances across the north will not end until later tonight when the main mid level trof exits off to the east. Colder air advecting in could introduce some snow across far north-central Wisconsin, however snowfall amounts are expected to be very light if it indeed accumulates at all. Gusty easterly winds this morning will slowly back to a northwesterly direction through out the day and this evening as the aforementioned low tracks towards the SOO around midnight and cooler air advects in from the northwest. The abundant cloud cover and cold air advecting in will keep highs today muted, ranging from the upper 30s to lower 40s across the north, and around 50 across the far south. Lows tonight are expected to plummet into the lower to middle 30s. Friday should be relatively quiet, as clouds break up from west to east making for a mostly sunny day by the afternoon. Despite a northerly wind, daytime highs are expected to recover back into the 50s across the area with abundant sunshine from a late April sun angle. .LONG TERM...Friday Night Through Wednesday Issued at 451 AM CDT Thu Apr 20 2017 Dry conditions can be expected through Sunday. The exception is north central Wisconsin where there is a slight chance for rain late Saturday night as a cold front pushes south into northern Wisconsin. There is a slight chance for rain again Sunday afternoon in the vicinity of the front. PoPs reach the chance category in the north Sunday evening when the rain may mix with or change to snow as temperatures fall during the night. Rain chances spread across the entire forecast area Monday night and continue on Tuesday as a surface low pressure system and mid level short wave trough move across Wisconsin. Rain chances should spread across most of the area again starting late Tuesday night and then persist through the day on Wednesday as the next low and mid level short wave pass to our south. High temperatures should be above normal on Saturday, with plenty of sunshine, but locations downwind from Lake Michigan will be quite a bit cooler. Highs for the rest of the period are expected to be near or a little below normal. && .AVIATION...for 12Z TAF Issuance Issued at 604 AM CDT Thu Apr 20 2017 LIFR/IFR conditions expected this morning as scattered rain showers continue under cyclonic flow. Conditions expected to improve to MVFR/IFR this afternoon and eventually VFR tonight as rain slowly ends from south to north as drier air advects in from the west and low pressure departs to the east. && .MARINE... Issued at 451 AM CDT Thu Apr 20 2017 An area of low pressure is forecast to slowly strengthen as it moves through Wisconsin this morning. Winds will continue to ramp up this morning as the pressure gradient tightens across the region. Gale force wind gusts are expected near Death's Door and around the northern portion of Door County during the morning hours. Therefore, a Gale Warning remains in effect for the central Bay of Green Bay and the Lake Michigan nearshore waters north of Sturgeon Bay. Once the Gale force winds subside, a Small Craft Advisory will be issued for these zones as winds and waves remain elevated through tonight. Farther south closer to the low, winds will gust to 20 to 25 knots along with higher waves with a brief period of light winds late this morning and early this afternoon as the low passes through the area. A small craft advisory remains in effect for the rest of the zones through tonight for the Lake Michigan nearshore zones. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......MG AVIATION.......Kurimski MARINE.........Kurimski
Hazardous weather outlook, Apr 20, 5:46 AM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 546 AM CDT Thu Apr 20 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 546 AM CDT Thu Apr 20 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a chance for thunderstorms early this morning, mainly across east-central and northeast Wisconsin. These storms are not expected to be severe. Although the heaviest rain has ended, rivers and streams in central and far northeast Wisconsin are near or above bankfull and will continue to run fast. Be sure to use extra caution near rivers and streams. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No widespread hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-211100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 546 AM CDT Thu Apr 20 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Conditions hazardous to small craft today and tonight, due to gusty winds and high waves. In addition, gale force winds are expected across northern Door County this morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Conditions hazardous to small craft are possible Monday into Tuesday. Kurimski/MG
In the hours before
Local storm report, Apr 20, 8:57 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
857 AM CDT THU APR 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM HEAVY RAIN MARSHFIELD 44.66N 90.16W
04/20/2017 M2.20 INCH WOOD WI PUBLIC
RAIN TOTAL SINCE YESTERDAY
&&
TIMMUThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:50 PM CDT | Special Weather Statement | GRB | Marathon, Portage, Wood | 85 min |
| Apr 20, 10:17 AM CDT | River Flood Warning | GRB | Wood | 48 hr |
| Apr 20, 12:04 PM CDT | Small Craft Advisory | GRB | 22 hr |
Nearby
River Flood Warnings in Michigan, 2017River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.